Hey all! My son had his 4 month vaccinations. He had a total of 4 shots (2 in each leg) the gave him the first 2, then the one with 3 in it and his synagis shot in the other leg. This was a week and a day ago. I noticed tonight, he was fighting to poop (I was helping him cycle his legs), on his left leg (the site of the first 2 shots) there is a hard lump under the skin, feels like it is on the muscle...gets harder with his leg movements. It is not terribly big, probably pea size or so. I immediately freaked (there is SOOOO much cancer these days!) Then I looked where it was located, it is under the injection site about 1/4-1/2 inch below it. I am not sure if this is from the shot, normal, etc. It seems as if he had the lump there a week ago the doc would have felt it while giving him the injections. I think that this is new, and probably from the shots, but the other leg is totally fine. Has anyone had this same thing happen, and if so how long did it take to go away. I DON"T want to freak out here, trying to keep my anxiety under control...I JUST went to the docs today b/c he had some excess mucous in his eyes and was tilting his head to one side. Thankfully it is just from a cold or his teeth. Of course, I didn't notice this BEFORE going!! And it is a 20 minute drive. I am planning to call and talk to the nurse tomorrow to just put my mind at ease, but thought I would get some opinions on here in the mean time. Thanks!
ALL of the info sheets DS's nurse gives me when he gets shots say that a small lump at the injection sight isn't uncommon and can be expected to clear up within a couple weeks. I wouldn't freak just yet, but it sure won't hurt to call the nurse to put your mind at ease. I freaked over a rash DS had, but it's gone now. It seems it was from shots. I hope it goes away soon.
i remember my dd had exactly the same thing when she had her vaccinations,
with ds tho he had that but he also had a very very weird rash (even the doctors didnt know what it was) it looked like someone got a purple pen and drew dots alldown his leg, it was worse on the base of the foot it covered pretty much all of it, the scary thing was it didnt disapear when you pressed it so of course i freaked out thinkin he had meningitis, but the doctors said it wasnt that and they didnt know what it was but if it didnt go to come back within a few days , thankfully it went away, and so did the lump, (that was quite big too, about 2cms in diameter)
Mia-Louise jan '04
Jacob april '07
anhyre---it isn't exactly at the injection site, that is the problem, like I stated it is a little lower (and I didn't see if they angled the needles or not!). I am SURE that this is what it is from...but it is scary! I accidentally threw out the paper work in all my cleaning madness this week(our Pastor is coming tonight for supper)!!!
gemmalou---I am glad to hear I am not the only one! But, it has been a week, and I am JUST noticing it, so it has been at least that. How long did it take the lump to go away for you? I am just curious as to what to expect. Thanks!
i didnt actually notice the lump until after his rash and his rash didnt show until a couple days later, he had the injections on a monday and i the rash was on the thursday, i also just wanted to add that i only noticed the lump and rash after his LAST set of injections, i dont know if its the same in the US but we have them at months one two and three, on the last one he had it was the new minigitis one that he had a reaction too. (dd didnt have the men one but still got a lump)
Mia-Louise jan '04
Jacob april '07
Oh. Here we get them at 2,4,6,9,12,18mos and 2 years. I cannot tell you what they get at each time, but those are the times. Then they have them again for school. I call the nurse and she said this was common, and not to worry unless it gets bigger, appears to bother him, etc. She said it may not disappear until his next set of shots! WOW! I had no clue. BUT at least I know what it is the most likely to be. Eases my mind!
I believe it is infiltration. Most vaccinations are given into the muscle with the exception of MMR and Chicken Pox: they are given withing the layers of the skin. Babies and little kids are hard to give shots because they don't hold still. .....what can happen is the medication can go where it's not intended and cause a reation like a lump or redness. It is very common and their body will absorb it still. Just keep a eye out for increase redness and warmth to touch. (cellulitis)
my daughters both get hard little knots on their legs around the injection site of their vaccines every single time. with my younger daughter, when she got the DTaP, her whole leg swelled up for a couple of hours, and then went down all but one little bean sized knot that is still there.... and she was given that shot at least a month ago! i think it's just a mild reaction to the vaccine, and it's not something to worry about.... but do keep an eye on it for warmth, redness, swelling, etc. if it does get red, outline it with a pen and watch to see if it spreads. if it does, and especially if it has red streaks coming from it, call his doctor, as those are signs of infection. BUT as long as it's just a little knot, and it's near the injection site, it's normal.
Oh, America! LOL! Yes, I do dread them. It is alot of shots, but it is supposed to protect them. I know this last time it was 4 actual injections, and he just screamed for the last 2. I hate seeing my kids in pain!